Derminator



Please only post questions when you could not find the answer searching this forum or our instructions. Pre-and post-sales questions about our products only. Thank you!

Author Topic: Side effects to Retin-A?  (Read 4406 times)

webs

  • Forum member
  • **
  • Posts: 8
Side effects to Retin-A?
« on: December 18, 2012, 12:50:11 PM »
Since I began using Retin-A my face is very dry and furthermore I noticed wrinklelines being much more visible. Is this a side effect for some people? At first I wouldn't believe it as it's actually suppose to help against wrinkles, but then I googled it and found that some people have experienced the same thing.

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Re: Side effects to Retin-A?
« Reply #1 on: December 18, 2012, 02:54:40 PM »
I am addressing it in my reply #2 in this forum posting:

http://forums.owndoc.com/dermarolling-microneedling/questions-about-our-three-a-ret-creams/

Tretinoin initially makes the skin dry and wrinkles are more visible on dry skin but the wrinkles themselves are the same and they have not changed/worsened after Tretinoin. The same wrinkles look more "wrinkly" on dry skin.

Long-term, Tretinoin improves wrinkles.

You have to moisturize a lot when using Tretinoin. For example, wet a cotton pad with tap water, add some almond oil and apply it to your face.
My comments should not be considered medical advice.

The dermaneedling part of our site is http://owndoc.com/dermarolling/

Our digital dermaneedling device ($170 for home users and clinics): http://derminator.com/

Derminator videos: https://www.youtube.com/user/owndoc/videos?flow=grid

webs

  • Forum member
  • **
  • Posts: 8
Re: Side effects to Retin-A?
« Reply #2 on: December 18, 2012, 03:42:07 PM »
Thanks Sarah, phew Im happy to hear that.. I literally look 5 years older.
When do you recommend doing this 'wet a cotton pad with tap water, add some almond oil and apply it to your face.' after applyting the Retin-A or just throughout the day ?

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Re: Side effects to Retin-A?
« Reply #3 on: December 19, 2012, 11:25:30 AM »
Any time is OK and as many times a day as you need. You can even apply oil just before the Retin A application. Vitamin A is oil-soluble.
My comments should not be considered medical advice.

The dermaneedling part of our site is http://owndoc.com/dermarolling/

Our digital dermaneedling device ($170 for home users and clinics): http://derminator.com/

Derminator videos: https://www.youtube.com/user/owndoc/videos?flow=grid

webs

  • Forum member
  • **
  • Posts: 8
Re: Side effects to Retin-A?
« Reply #4 on: July 05, 2013, 03:41:32 PM »
Hi Sarah,

You were absolutely right, it did pass after a while and the 'new' wrinkles dis sapeared.
I have another question regarding Retin-A.
 have melasma and Retin-A did brighten the dark areas, but I started getting some white areas in the skin as well (looking like loss of pigmentation), can this be due to the Retin-A, is it possible in theory? (it could be because of some other things as well in my skin care routine, but I would like to exclude Retin-A if possible)
And also how long are you suppose to use Retin-A, can you use it for the rest of your live? or is it best just to use it for a certain period..

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Re: Side effects to Retin-A?
« Reply #5 on: July 06, 2013, 04:52:20 PM »
I am glad the problem with "new wrinkles" has a happy end.
 
To be honest I do not know whether Retin A has anything to do with it and I have never heard a similar complaint about Retin A. Retin A does not depigment the skin, it just speeds up the turnover of the skin and thus speeds up diminishing of hyperpigmentation but perhaps in your case you should stop using it and see what happens.
 
Applying Retin A just to supply the skin with vit. A can be done indefinitely but you do not have to apply it as frequently as when you are using it to keep acne under control or to diminish post acne spots or pigmentations.
My comments should not be considered medical advice.

The dermaneedling part of our site is http://owndoc.com/dermarolling/

Our digital dermaneedling device ($170 for home users and clinics): http://derminator.com/

Derminator videos: https://www.youtube.com/user/owndoc/videos?flow=grid